Forum

Coming off Morphine!!!

Hi everyone, hope you’re as well as can be…

Having had migraines for around 3 months and being sick on a regular basis. I know it’s stress related but don’t know why my brain cannot seem to do anything without ending up being ill. Any sort of socialising causes it; whether it is stressful or not.

I have pondered on what is the cause and come to the conclusion that it could be the morphine patches, originally used for arthritis type pain in the upper part of my back. My doctor agrees and so am coming off gradually and will use alternative therapies such as Alexander Technique, Tai chi and heat pads, anyway my MS pain is helped with Amitriptyline.

I wondered if anyone else has experience with coming off of these patches. Thanks for any replies.

Wendyxx

not the patches but i come of morpine pills for a period last year. i had a hell of a time. cold turky for a week. had bad thoughts going through my head, sickness, shakes, cold sweats and was sat on the loo a great deal of time..

i have to take it for short periods due to a bad back but i wouldnt take it for a period of time again unless it was a last resort.

I’m currently experimenting with the Butrans patches and a lovely bottle of Oromorph the GP supplied.Rather than replace one of the patches after seven days I’ve been taking 2x2ml doses a day,and at present the results are better than wearing two patches.I’ll always wear one I suspect,but at present this is good.

What you could do to reduce the patch is to stick a whole one on and snip a bit off every day until it’s finished.Put a bit of medical tape across the ‘snipping end’

Wb

Thanks for that Wb, yes I am going to do some snipping with half this week and a quarter the following week. I have been told that I could be a bit wobbley, like you I am wobbly and shaky normally so no change there really.

Wendyxx